MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184); Output Problem (3005); No Visual Prompts/Feedback (4021)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the displays on the bedside monitor are turning black.They stated that all their bsm-3500s from the site do this randomly.This has been happening since go live.Not all the units are having this issue at this time.They stated that this has been happening to all their unit at one time or another and happens randomly.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the displays on the bedside monitor are turning black.They stated that all their bsm-3500s from the site do this randomly.This has been happening since go live.Not all the units are having this issue at this time.They stated that this has been happening to all their unit at one time or another and happens randomly.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the display screens on all the bedside monitors (bsm-3500s) at this facility were randomly going black.This had been occurring since the go live.No patient harm or injury was reported.Investigation summary: nka technical support (ts) performed troubleshooting but was not able to identify an issue with the device configuration or the hospital's network configuration that may have contributed to the issue.The issue was believed to be at the device level.It was believed that the device had a fatal error on the system and needed its software to be reinstalled or upgraded.The customer was sent the updated software, and no further issues were reported.The root cause is likely related to a software deficiency and the use of outdated software.A serial number review of the reported device does not reveal additional related complaints.A complaint history review of the customer's account does not reveal similar complaints.Attempt #1: 08/03/2023 emailed customer via microsoft outlook for all items under the no information section.The customer responded with complaint details, but did not provide the requested information.
 
Event or Problem Description
The biomedical engineer (bme) reported that the display screens on all the bedside monitors (b)(4) at this facility were randomly going black.This had been occurring since the go live.No patient harm was reported.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key17561554
Report Number8030229-2023-03709
Device Sequence Number12497681
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown